New to Forums and New to AF, and totally fed up

Had my first episode of AF in the middle of September this year with a Heart rate of 170. introduced to Bisoprolol (2.5mg) and flecainide (100mg twice daily). Several more episodes resulting in increase of drugs and Angiogram that came back clear. Further episodes resulting in admission to hospital 7 times, last episode heart rate of 225 and no blood pressure. Now on 10mg Bisoprolol daily, flecanide and 20mg Rivaroxaban (anti-coagulant) daily.

Chest in constant state of pain and aching, body totally lifeless with no energy at all. Awaiting decision on ablation. good to read others experiences as I now know its not just me feeling at a real low

Last edited by

10 Replies

  • Hi Bootneck and welcome to the forum. We all know how you feel but thankfully it seems that you are being treated well and must be seeing an EP to consider ablation. I am a great fan of this and as far as I am concerned it couldn't happen fast enough for you.. AF is a long journey but you have good travelling companions on here who are only too willing to help where support and advice are concerned.


  • Many thanks for that. Its one of those problems that seems to start for no known reason. I'm generally a fit person who is always active, in my mid 50's, non smoker and not a heavy drinker, just the odd one now and then. My wife says I have lost my Mojo, and I know where shes coming from. Everything seems an effort and all i want to do is sleep. I know its a long haul, and it takes time to get medication right for each person. I sat here waiting for my Consultant to ring back as my last episode ( and the worse) was 2 weeks ago and they have put marked me up for an urgent follow up.

    Its good to read others comments and experiences with the problem and how meds are effecting everyone in a different way. It has made me feel a bit better in myself this morning.

  • Hi Bootneck.

    Yes, it's good you're being considered for an ablation. Mine worked a treat and kept me clear for 8 years. I had dreadful AF and couldn't stand up much for fear of falling over.

    Just one thing picked up from your post. You're on Flecainide and still having problems as I read it, so have they tried any other rythmn (spelling!) control drugs? Flecainide is very common, so it works for a lot, but it doesn't work on me. Just tried Propafenone which worked but made me feel really cr4p, so now going onto another one, forgotten the name! Anyhow my point is has only one drug been tried, if so, why not others?

    If you're new to AF, have you identified any triggers? Alcohol, caffeine are both biggies for me, so I've had to go teetotal :-( :-( :-( and decaf tea, coffee etc and watch things like Coca Cola and anything with caffeine.

    Do you get AF bad in bed? Try sleeping on your right side can help a lot.

    Also, if you are getting anxious, anti-anxiety drugs may help occasionally. That's a biggy for me, helps a lot if it gets bad, in fact just knowing I have some pills, stops it happening. But not many people mention it so maybe I'm just weird!

    I only found this forum 6 months ago after 10-20 years of AF and it's a great source of help.

    Kind regards


  • Hi bootneck3,welcome or may be not if you see what,I meen It is horrible when you are first diagnosed and you do get anxious which is natural,but there is a lot of us out there more than I realised.At least you have been diagnosed quite quickly it took me 7 months to find out,but now after pacemaker and ablation feeling brill.It can be a long journey but if it works for you as for me it is well worth having it done,just hang on in their and good luck

  • Hi Bootneck and welcome. I can understand how you are feeling right now. I know I thought 'Why me', as I've always eaten healthily and exercised. The only way I can console myself is by thinking of others who have far worse problems than me e.g. someone who has cancer, is about to lose a limb or is dying from malnutrition/poor water supply - I guess these people and many others would swap conditions with us. I've had paroxysmal AF like you for about 6 years now. I had my first ablation just over two years ago and another one last June and honestly there's nothing to having one.

    My advice to you would be to avoid any type of food that has artificial additives like sweeteners. Avoid becoming stressed as much as you can, even if it means you stay at home a little more. You shouldn't be feeling like you are now and I'm wondering if your medication needs to be reviewed. Is your pulse back to normal now?

    Wishing you well.


  • Hi Bootneck, welcome to the forum though I'm sure we all wish you (and we) didn't have to be here. Your AF sounds severe and it's great that you're being considered for an ablation, I haven't had one but lots of people on the forum have and it has obviously helped the majority very considerably. It's good they have you on one of the new anti-coagulants, 10mg of bisoprolol is about the top, what is your resting heart rate? It can take time for them to get the medicine right and find a mix that suits you, discuss the way you feel with your doctor, he may want to try alternatives.


  • Hi Bootneck -- sorry you are feeling so rough . You are on the max. dose of bisoprolol & it could be contributing greatly to tiredness. Personally i am not much use on a dose over 2.5 mg ! Can you see about reducing your dose if you continue to feel so rubbish ? At least you are ' in the system ' now & hopefully it will not be too long before your ablation. Which area are you in?


  • Courage, you've found a site where people listen, share - we all have different approaches and their is respect for each one's choices. Communicating here has helped me be more patient, and not bother friends who have no idea what this stuff feels like!

    Best of luck

  • Hello , Bob is right but then he is my twin so he must be we are ablation twins having ours at the same time If I can help in any way just shout up since my ablation I now have gone back to work moved house got divorced and I do still have ectopics and have to be careful but its sooooooo much better and I have bob xxxx

  • Starting out with AF can be really tough. It may take awhile to get all the meds and treatments sorted out. After years of struggling I have concluded you can find ways to manage it in your life or it will control your life. Make sure you stay protected for a TIA, learn your triggers and try to limit where possible. Be a responsible advocate for your care. AF loves stress so try and reduce as possible. It's not an easy road and sometimes you will have those lifeless feeling days. Beware of suggestions from well intended friends/family on supplements and over the counter meds. Always check indications for AF, blood thinners etc...your Dr, the pharmacy and the Internet are all good resources . Take care

You may also like...